Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
12 Posts
Discussion Starter · #1 ·
My doctor told me to keep pepto bismol with me for when I start experiencing my stomach cramps, I had heard though that it was bad for the stomach tissue I think? Any thoughts or exeriences with Pepto Bismol?
 

·
Registered
Joined
·
24 Posts
Pepto has never helped me where my diarrhea is concerned, etc.... I only use it when I have an upset stomach, like heartburn, etc....No over the counter medicines, or prescription medicines, have ever helped me and neither has changing my foods, etc....
 

·
Banned
Joined
·
1,012 Posts
I have one memory of a Pepto Bismol occurance with my brother.He had a bad food reaction from a restaurant and he began taking Pepto Bismol. After a day or so his stool began to turn black.He was told by a friend who is a nurse that the black stools were from the PeptoBismol.Unfortunately I don't remember how that problem was solved or anyother helpful information beyond the black stool occurance.Maybe someone else will have a more clear observation of Pepto Bismol.Kamie
 

·
Registered
Joined
·
57 Posts
I too get black stool from PB. But it does work for me in solving D, although for major attacks I have to also use Loperamide (***is that the generic for the Immodium everyone likes so much?)
 

·
Registered
Joined
·
1,485 Posts
Pepto can cause black stool, and even a black tongue! Not dangerous though, and usually will go back to normal in a day or two. Even says that on the bottle!
Anyway Pepto as never helped my diarrhea or cramps either. I only take it for upset stomach here and there.
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top